MAUDE Adverse Event Report: ANGIODYNAMICS XCELA PLUS PORT; PORT, INTERNAL, SUBCUTANEOUS

ANGIODYNAMICS XCELA PLUS PORT; PORT, INTERNAL, SUBCUTANEOUS
Model Number 44041
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An end user reported an issue with a xcela 6f single titanium port.Due to port leakage, the provider determined to remove the indwelling port.During removal, it was noted that the device appeared to be cracked and was leaking.The patient did not experience any adverse effects, harm, or require medical intervention as a result of this incident.It was reported the patient would have a new port placed in a future procedure.The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.
 
Additional Manufacturer Narrative
Returned for evaluation was one bioflo port.As received, approximately 25cm of the catheter and connector were attached to the xcela plus port.The port septum and catheter tubing contained bio material {blood} inside and outside.Some discoloration was noted to the distal tip of the catheter.Manufacturing engineer performed leak test of assembled device as received.No leaks/cracks were observed.The device met all manufacturing dimensional specifications.The catheter was clamped closed and the port was pressurized with air at 50 psi.The port was then submerged under water to monitor for leaks.No leaks were detected.The customer's complaint description of port leakage or catheter cracked could not be confirmed during sample review.No manufacturing non-conformances were observed during sample evaluation.Dhr search was performed on lots noted in recent ship history and revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Root cause of this event could not be definitely determined.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the dfu contains the following precautions: precautions: carefully read and follow all instructions prior to use.Only licensed health care practitioners should insert, manipulate, and remove these devices.Intended use/ indications for use: the bioflo port with endexo technology, bioflo dual port with endexo technology and the bioflo port with endexo and pasv valve technology are indicated for patients who require long-term access to the central venous system for administration of fluids including but not limited to hydration fluids, chemotherapy, analgesics, nutritional therapy and blood products.The device is also indicated for blood specimen withdrawal.Maintenance: to help prevent clot formation and catheter blockage, the bioflo port should be filled with sterile heparinized saline after each use.Bioflo ports with the pasv valve may be flushed and locked with either normal saline or heparinized saline per institutional protocol.If the port remains unused for long periods of time, the lock should be changed at least once every four weeks.Precaution: some patients may be hypersensitive to heparin or suffer from heparin induced thrombocytopenia (hit) and these patients must not have their port primed with heparinized saline a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
XCELA PLUS PORT
Common Device Name
PORT, INTERNAL, SUBCUTANEOUS
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
MDR Report Key10542171
Report Number1317056-2020-00147
Device Sequence Number14153856
Product Code LJT
UDI-Device IdentifierH965440410
UDI-PublicH965440410
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number44041
Device Catalogue Number44041
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2020
Supplement Date Received by Manufacturer08/27/2020
Initial Report FDA Received Date09/16/2020
Supplement Report FDA Received Date09/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;